Narrow Results Clear All
- Communication Improvement 4
- Education and Training 2
- Error Reporting and Analysis 1
- Specialization of Care 1
- Teamwork 1
- Clinical Information Systems 4
Search results for "Non-Health Care Professionals"
Partnership for Health IT Patient Safety. Plymouth Meeting, PA: ECRI Institute; 2019.
Inconsistent checking for and consideration of drug allergy alerts can diminish the safety of prescribing. This report from a multistakeholder work group provides evidence-based safe practices and recommendations for improvement, including standardizing documentation practices, actionable decision support, monitoring of alert effectiveness, and patient engagement.
Journal Article > Study
Usability and feasibility of consumer-facing technology to reduce unsafe medication use by older adults.
Holden RJ, Campbell NL, Abebe E, et al; Brain Health Patient Safety Laboratory. Res Social Adm Pharm. 2019 Feb 26; [Epub ahead of print].
This usability study examined whether older adults could use a mobile application to consider the risks and benefits of anticholinergics, a high-risk medication class. The 23 participants reported an overall high usability for the application, suggesting that mobile health information technology has potential to engage patients in safety.
ISMP Medication Safety Alert! Acute Care Edition. May 5, 2011;16:1-3.
MacLennan PA, Owsley C, Rue LW III, McGwin G Jr. Washington, DC: American Automobile Association Foundation for Traffic Safety; August 2009.
This report provides results of a survey about older adults' awareness of common medications that may impair the ability to drive.
Journal Article > Commentary
Information technology-based approaches to reducing repeat drug exposure in patients with known drug allergies.
Cresswell KM, Sheikh A. J Allergy Clin Immunol. 2008;121:1112-1117.e7.
This article analyzes how technology such as barcoding, RFID (radiofrequency identification), and computerized alerts can prevent administration errors in patients with identified medication allergies.
Cases & Commentaries
- Web M&M
Tom Bookwalter, PharmD; June 2004
A woman given is found cyanotic on morning rounds. Her methemoglobinemia is determined to be from a roughly 7-fold overdose of dapsone.